1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

The Aspirin Debate

Discussion in 'Diabetes Discussions' started by Bluenosesol, Aug 31, 2009.

  1. Bluenosesol

    Bluenosesol Type 2 · Well-Known Member

    Messages:
    446
    Likes Received:
    28
    Trophy Points:
    68
    News released today on latest research into the use of low dose aspirin to reduce Cardio-vascular event risks, suggests that Aspirin should not be taken routinely, UNLESS a specific risk has been identified.

    http://www.newsnow.co.uk/h/?JavaScript=1&search=aspirin

    Does diabetes diagnosis in itself constitute a CV risk, suggesting we should all be taking low does aspirin, or should we only be taking it if we have had or have been identified as high risk?.
    The following link voices a position with respect to aspirin and diabetes.

    http://www.eurekalert.org/pub_releases/ ... 083009.php

    I had a brother in law who was advised to take it due to family CV history. He became anaemic, due to undiagnosed stomach bleeding due to the aspirin. Since he stopped taking it, he has recovered.

    Personally, though I am T2, I would prefer not to take it!!.

    Regards Steve
     
  2. OneDiabetic

    OneDiabetic · Member

    Messages:
    23
    Likes Received:
    0
    Trophy Points:
    21
  3. Bluenosesol

    Bluenosesol Type 2 · Well-Known Member

    Messages:
    446
    Likes Received:
    28
    Trophy Points:
    68
    That'll do for me!! - mind you I watched an episode of the Simpsons and chillies can have some strange side effects!! :lol:

    Steve.
     
  4. Sid Bonkers

    Sid Bonkers Type 2 · Well-Known Member

    Messages:
    3,976
    Likes Received:
    1,102
    Trophy Points:
    178
    I was prescribed a small dose (75mg) of asprin by a very knowledgeable cardio consultant but as I already take omeprazole with my other meds I'm not too worried about problems. Omeprazole protects the stomach lining from the ravishes of drugs that might cause irritation or bleeds. [​IMG]

    If you are taking asprin and are worried it might be worth consulting your doctor about omeprazole
     
  5. humph

    humph · Well-Known Member

    Messages:
    95
    Likes Received:
    0
    Trophy Points:
    26
    My consultant took me off aspirin months ago. He believes the risks out weight the benefits.

    Statins next I hope.
     
  6. supergob

    supergob Type 2 · Member

    Messages:
    11
    Likes Received:
    0
    Trophy Points:
    41
    I have been on aspirin for over ten years after it was found that my heart wall was damaged by diabetes, also the blood vessels are ballooning. This causes breathlessness and angina and along with a hydralazine tabs 4 times a day, I take isosorbide 4 times a day and Ivabradine 4 times a day all for my heart. I recently had a consultation with my Heart Specialist also my Diabetic Consultant and both agreed that I should continue with aspirin 75 mg as the pro's outweigh the risks and I am quite happy to continue
     
  7. jtuddy

    jtuddy · Active Member

    Messages:
    39
    Likes Received:
    0
    Trophy Points:
    26
    i had a double heart bypass in 2003 and ever since ive been taking asprin no side effects and my doc is quit happy for me t carry onwith them
     
  8. jobean

    jobean Type 2 · Member

    Messages:
    16
    Likes Received:
    0
    Trophy Points:
    41
    I take 75mg of asprin a day as prescribed by Doc. The reason being "You are at a greater risk of heart attack/stroke becauase of your Diabetes"

    I also take Lansaprozle to protect my stomach but I am beginning to think twice about Asprin
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook